Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 8, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Apr 20, 2018, 3:46 AM CDT for Crockett County, Irion County, Sterling County, Texas. It took effect at Apr 20, 2018, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2018, 3:46 AM CDT (08:46 UTC)
- In effect from
- Apr 20, 2018, 1:00 PM CDT
- Expired
- Apr 20, 2018, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Crockett County, TX, Irion County, TX, Sterling County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3743 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
587 WWUS74 KSJT 200846 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 346 AM CDT Fri Apr 20 2018 ...STRONG SOUTHEAST WINDS TODAY IN WESTERN CONCHO VALLEY AND CROCKETT COUNTY... TXZ064-071-076-202000- /O.NEW.KSJT.WI.Y.0008.180420T1800Z-180421T0200Z/ Sterling-Irion-Crockett- Including the cities of STERLING CITY, MERTZON, and OZONA 346 AM CDT Fri Apr 20 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 9 PM CDT this evening. * TIMING...Early this afternoon through mid evening. * WINDS...Southeast 25 to 35 mph with gusts to 45 mph. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles on southwest to northeast oriented highways. Unsecured lightweight objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ SJH
1 follow-up statement
498 WWUS74 KSJT 202020 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 320 PM CDT Fri Apr 20 2018 ...STRONG SOUTHEAST WINDS TODAY IN WESTERN CONCHO VALLEY AND CROCKETT COUNTY... TXZ064-071-076-210200- /O.CON.KSJT.WI.Y.0008.000000T0000Z-180421T0200Z/ Sterling-Irion-Crockett- Including the cities of STERLING CITY, MERTZON, and OZONA 320 PM CDT Fri Apr 20 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING...Early this afternoon through mid evening. * WINDS...Southeast 25 to 35 mph with gusts to 45 mph. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles on southwest to northeast oriented highways. Unsecured lightweight objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 20, 12:34 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 20, 12:34 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1234 AM CDT Fri Apr 20 2018 .AVIATION... /06Z TAFS/ VFR conditions will continue across the West Central Texas TAF sites through 06Z Saturday, with gradually increasing clouds (CIGs at around 4000-6000 ft agl) developing after 09-12Z today. SE winds will strengthen at around 13-15Z today, reaching 15-20 kt with gusts 25-30 kt at the TAF sites. Winds should start to weaken around 03Z Saturday. && .PREV DISCUSSION... /issued 619 PM CDT Thu Apr 19 2018/ AVIATION... /00Z TAFS/ VFR conditions will continue across West Central Texas terminals through Friday, although clouds cover will gradually increase and eventually lower into a ceiling in the 4k to 6k foot range for much of Friday. East and southeast winds around 10kts tonight will increase and become gusty for much of the daylight hours. PREV DISCUSSION... /issued 252 PM CDT Thu Apr 19 2018/ SHORT TERM... (Tonight and Friday) .Continued Cool with Possible Rain... The forecast headline for the next 24 hours highlights the approaching upper-level storm system. For tonight, surface high pressure will continue to move farther to the east. This movement will produce winds tonight from more of a southeast direction. Plus, clouds will increase overnight, as the upper-level system, to the west, moves closer to Texas. This wind shift tonight will begin to bring warmer temperatures into West Central Texas. Thus, overnight lows tonight will be warmer than last night, mainly in the 45 to 50 range. For Friday, increasing clouds will limit sunshine. Plus, winds from the southeast will be gusty at times, especially during the afternoon. Highs tomorrow will remain on the cool side of normal, with numbers mainly in the upper 60s to the lower 70s. As the upper-level system moves closer to Texas, the resulting flow aloft, from the southwest, may have embedded minor disturbances in it; these disturbances could initiate showers and thunderstorms Friday. Thus, continuing slight chance PoPs for Friday looks reasonable. LONG TERM... (Friday Night through next Thursday) The upper low will move from south-central Colorado Friday evening, to the Kansas/Oklahoma border by Saturday evening. The dryline will advance east across our area on Saturday, and by mid-afternoon should be along the eastern border of our forecast area. The highest chances for showers and thunderstorms will be across our northern counties Friday night, and across the northeastern part of our area on Saturday. The lowest PoPs will be across the southwestern part of our area. Some clearing is expected Saturday afternoon over the western part of our area, where the warmer highs (in the upper 70s to lower 80s) are expected. Could also have a window for elevated fire weather conditions in our far western and southwestern counties for a few hours Saturday afternoon, where somewhat gusty west winds combine with relative humidity values dropping to 20-25 percent. A cold frontal passage from the north is expected across the northern third of our area by early evening Saturday, and across the rest of our area early Saturday night. Gusty north winds will follow passage of this front, and temperatures will be cooler overnight into Sunday. Lows Saturday night are expected to be in the mid to upper 40s, with highs on Sunday ranging from the upper 60s across the northeastern part of our area, to the mid 70s along the I-10 corridor. Dry conditions with a warming trend in temperatures expected Monday into Tuesday. The next chance for showers and thunderstorms will be with a cold front, which is progged to move south into our northern counties Tuesday afternoon and evening, and across the rest of our area Tuesday night. Carrying 20-30 PoPs at this time. After warm temperatures (highs mostly 80-85) on Tuesday, temperatures will be cooler Wednesday behind the front with increased cloud cover (especially for our northern counties). Beyond Wednesday, rain chances look to uncertain at this point to include in the forecast. Warmer temperatures are indicated Thursday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 70 55 74 46 / 20 50 30 10 San Angelo 73 58 82 47 / 20 40 20 5 Junction 73 59 79 49 / 20 30 30 5 Brownwood 70 55 75 46 / 20 50 40 10 Sweetwater 70 56 73 45 / 20 50 20 10 Ozona 71 58 80 48 / 20 30 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 07/SJH
Hazardous weather outlook, Apr 19, 2:54 PM CDT, 12 hours 52 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 254 PM CDT Thu Apr 19 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 254 PM CDT Thu Apr 19 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A strong upper level storm system will bring a chance of thunderstorms Friday into Saturday. Some thunderstorms could become severe. The main threats are large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.